MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® NIMH BATTERY

ZOLL CIRCULATION AUTOPULSE® NIMH BATTERY
Model Number 8700-0702
Medical Device Problem Codes Arcing (2583); Battery Problem (2885)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the autopulse battery in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.Since the device has not been returned to zoll as of the date of this submission, we are unable to determine the cause of the battery arcing.However, accidental contact between terminals and metal object is considered a use error.Zoll ships batteries with a protective non-conducting cap on the terminals.Also, the battery user guide (p/n 10762-001, section 5.2) includes a caution statement: "do not short the battery power leads.Electrical connection (short) between battery power leads on the connector permanently damages the battery and renders the battery inoperable".
 
Event or Problem Description
It was reported that the autopulse nimh battery (s/n (b)(4)) arced to a medical employee's metal button on their jacket.There was no report of injury to a person.No additional information was provided.
 
Additional Manufacturer Narrative
The autopulse battery was returned for evaluation.A visual examination found the battery connector badly burnt due to the reported arcing event.The reported event was confirmed and results from user handling.

Brand Name
AUTOPULSE® NIMH BATTERY
Common Device Name
NIMH BATTERY
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5522824
Report Number3010617000-2016-00180
Device Sequence Number10868737
Product Code DRM
UDI-Device Identifier00849111002042
UDI-Public00849111002042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0702
Device Catalogue Number8700-0702-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2016
Supplement Report FDA Received Date05/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1